Have been on Amiodarone for nearly nine years. Lately have experienced near textbook symptons of neuromuscular side effects as listed on the data sheet... i.e. perrifiral neuropathy, poor coordination, impaired balance, muscular weakness ands much difficulty walking that requires use of a walker. Have experienced this progressively for nearly two years but attributed it originally to having knee replacements bilaterally and subsequent complications. Now believe much of my mobility impairment has beeen due to amiodarone and am discontinuing the drug. Would rather be in A Fib then continue exacerbation of these symptoms. Question I have is are these side effects reversible after discontinuing this drug or is this a lifetime sentance?
Side effects are often reversible once treatment with amiodarone is discontinued. They usually appear more frequently in people taking amiodarone for more than six months, and stay relatively constant after one year. Presence and frequency of side effects are greater in people taking higher doses of amiodarone. Reduction of dosage has been found to relieve side effects. Amiodarone has a long half-life of 45 days, which may result in extended side effects until the time period expires and the drug exists the system.
Call your doc anyway
- Amiodarone Information for Consumers
- Amiodarone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Amiodarone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Feb 2011 • 3 answers
Posted 15 Aug 2011 • 1 answer
Posted 7 Jun 2013 • 2 answers
Posted 20 Apr 2016 • 1 answer
Posted 16 Jun 2016 • 1 answer